MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 182CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 182CM; WIRE, GUIDE, CATHETER
Model Number M001468050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned and the reported lot number was confirmed from the returned packaging.Visual analysis revealed that the guidewire was broken/ fractured at 42cm from the proximal end, with evidence of kinking and necking near the fracture point.The guidewire was kinked at 18cm from the distal tip.Functional analysis was unable to perform due to the condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.No additional details of the reported event were provided.It is probable that there were difficulties experienced during advancing or retracting the device during the clinical procedure causing the damage noted to the device.An assignable cause of "procedural factors" will be assigned to this event as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu, but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject guidewire was returned for analysis and it was discovered that the guidewire was broken/fractured inside the patient's anatomy during embolization procedure.No further information is available.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.The reported complaint was confirmed based on analysis as it was found.The device failed to meet when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on an additional information received, the subject guidewire was broken inside the patient¿s anatomy during procedure.The device was returned for analysis and the guidewire was noted to be broken/ fractured with evidence of kinking and necking near the fracture point.It is probable that there were difficulties experienced during advancing or retracting the device during the clinical procedure causing the damage noted to the device.An assignable cause of procedural factors will be assigned to the reported "guidewire broken/fractured during use"; and the analysed "guidewire broken/fractured inside patient" and "guidewire kinked/ bent", as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu, but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Additional information indicated that during the embolization procedure, after rinsing the subject guidewire, when retracting the micro-tip into the microcatheter, a rupture of the guidewire was observed between the micro-tip and its proximal attachment end.The procedure was completed successfully and there were no reported clinical consequences to the patient.

Brand Name
TRANSEND EX 14 182CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CR  20101
MDR Report Key9849841
Report Number3008853977-2020-00009
Device Sequence Number3308333
Product Code DQX
UDI-Device Identifier08714729187332
UDI-Public08714729187332
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K934122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2021
Device Model NumberM001468050
Device Catalogue NumberM001468050
Device Lot Number23516141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT 2.7 MICROCATHETER(TERUMO)
Patient Age69 YR